Alert archive / Georgia / Freeze Warnings in 2023
Freeze Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 15, 2023, 11:06 AM EDT for 96 counties in Georgia. It took effect at Mar 16, 2023, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2023, 11:06 AM EDT (15:06 UTC)
- In effect from
- Mar 16, 2023, 2:00 AM EDT
- Expired
- Mar 16, 2023, 9:35 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS72 KFFC 151506 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1106 AM EDT Wed Mar 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-152315- /O.EXP.KFFC.FZ.W.0002.000000T0000Z-230315T1500Z/ /O.UPG.KFFC.FZ.A.0003.230316T0600Z-230316T1400Z/ /O.NEW.KFFC.FZ.W.0003.230316T0600Z-230316T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1106 AM EDT Wed Mar 15 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
410 WWUS72 KFFC 151912 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 312 PM EDT Wed Mar 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160515- /O.CON.KFFC.FZ.W.0003.230316T0600Z-230316T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 312 PM EDT Wed Mar 15 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
345 WWUS72 KFFC 160004 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 804 PM EDT Wed Mar 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- /O.CON.KFFC.FZ.W.0003.230316T0600Z-230316T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 804 PM EDT Wed Mar 15 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Freezing temperatures in the low 30s expected, with temperatures as low as the upper 20s in the upper elevations of north Georgia. * WHERE...Portions of north and central Georgia * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
188 WWUS72 KFFC 160724 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 324 AM EDT Thu Mar 16 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161400- /O.CON.KFFC.FZ.W.0003.000000T0000Z-230316T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 324 AM EDT Thu Mar 16 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Freezing temperatures in the low 30s expected, with temperatures as low as the upper 20s in the upper elevations of north Georgia. * WHERE...Portions of north and central Georgia. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
803 WWUS72 KFFC 161335 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 935 AM EDT Thu Mar 16 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161445- /O.CAN.KFFC.FZ.W.0003.000000T0000Z-230316T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 935 AM EDT Thu Mar 16 2023 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed to above freezing over the warned area this morning. Therefore, the Freeze Warning is cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 15, 7:31 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 15, 7:31 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 AM EDT Wed Mar 15 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 429 AM EDT Wed Mar 15 2023 The Ides of March are come. A high pressure ridge is currently positioned over the Midwest and upper Mississippi River Valley behind a strong closed low just off the New England coast. This ridge, and an associated surface high, will gradually move southeast over the course of the day. The forecast area will moreover remain underneath a northwesterly flow pattern aloft ahead of the ridge, and the combination of this and the surface high will keep clear skies and dry conditions in place through the majority of the short term period. As the morning begins, low temperatures will be in the upper 20s to low 30s across the north and central Georgia, and even in the low to mid 20s in the higher elevations of far northeast Georgia. Thus, a Freeze Warning remains in effect through 11 AM EDT this morning. With plenty of sunshine, high temperatures are expected to climb into the upper 50s to low 60s this afternoon. Considering the dry airmass and the likelihood of the mixing down of dry air aloft during the daytime, I have elected to run on the lower-end of guidance for dewpoints, blending in NBM10percent and hi-res solutions. Minimum RH values are forecast to drop well below critical thresholds this afternoon and evening, below 20 percent across much of the area. Considering dry 10 hr fuels, a Fire Danger Statement has been issued for the entire forecast area. Winds will continue to diminish today as the center of the high moves into Georgia. These light winds will be the only thing keeping us from reaching Red Flag criteria today. The surface high will move east of Georgia during the overnight hours, allowing the surface winds to gain a southerly component and begin a gradual moisture return. Another chilly morning is expected on Thursday morning, with lows forecast to be in the low to mid 30s across north and central Georgia. At this time, a Freeze Watch is in effect across the area. With light winds, clear skies, and near- freezing temperatures, areas of frost are also possible on Thursday, which could warrant a Frost Advisory in locations not upgraded to a Freeze Warning later today. With clear skies continuing and temperatures moderating underneath the ridge, highs will increase into the mid 60s to low 70s on Thursday afternoon. In spite of slowly recovering dewpoints, the increasing temperatures will allow RH values to drop below fire danger thresholds once again, which will likely warrant the need for another Fire Danger Statement for Thursday afternoon and evening. The axis of the upper ridge will clear Georgia to the east late in the day on Thursday, at which point southwesterly upper flow will begin as an upper trough digs southward into the Mississippi River Valley. King && .LONG TERM... (Thursday night through Tuesday) Issued at 429 AM EDT Wed Mar 15 2023 Moving into the extended, what was a very benign mid-to-upper level flow pattern becomes much more progressive, with a stout trough lifting across the Plains into the Midwest -- ensembles prog the associated 500mb height anomaly ~1-2 stdev below average. Strong surface cyclogenesis accompanies this, with an expansive frontal boundary beginning to sweep eastward across the Deep South by mid- day Friday. Currently, and as has been the case in previous events, we look to be well-removed from strongest synoptic-scale forcing (with the parent low situated across the Great Lakes). However, subsequent runs of global models suggest our primary features of concern will be a series of lobes of low pressure that develop across the Gulf Coast coincident with shortwave disturbances rounding the base of the broader trough, serving to reinvigorate convection on the tail-end of the front. This combined with a surging pre-frontal (50-60kt) LLJ at 850mb would otherwise support potential for a high-shear, low-CAPE setup Friday afternoon into Saturday morning.. with the caveat here being that anything that forms (and "anything" is pulling triple-duty here) would likely not be surface-based. Several thermodynamic failure modes per model guidance are inhibiting support for a more widespread severe weather event across north and central Georgia. The warm front is progged to hug the Gulf Coast, limiting the northward progression of moisture and thus instability. With several days of dewpoints in the 20-30s under our belt by the time the front is on our doorstep, there just doesn't look to be enough time for a substantial rebound in moisture. Model soundings show weak lapse rates aloft, and in some cases even weak caps in place after multiple days of subsidence under a surface high. Currently, not expecting much more than the potential for some rumbles of thunder and the isolated strong storm late-evening Friday through Saturday morning as the line of convection moves through. However, cannot rule out an isolated embedded severe storm south of Columbus to Macon where instability may be more abundant/surface- based. In the latest update, SPC has introduced a Day 3 Marginal Risk for severe weather for Chattahoochee, Stewart, and Webster counties in southwest-central Georgia to account for the aforementioned potential. Stay tuned for updates as this system enters the near- term. Following the cold-frontal passage, the eastern fringes of another surface high slides into place to dry the region back out and support another cold snap under northwesterly flow. Sunday and Monday morning lows once again drop into the upper-20s to low-30s. Development of an in-situ CAD event will keep high temperatures low (10-15 degrees below average) to round out the extended, in the low- to-mid 50s. 96 && .AVIATION... (12Z TAFS) Issued at 723 AM EDT Wed Mar 15 2023 VFR conditions are expected through the period. Winds will be NW across most of the area at 6 kts or less this morning into the afternoon. As the center of the high moves over Georgia, winds are expected to become light and variable by 20Z. Winds will shift to near S at 3-6 kts by 10Z Thursday morning and SW at 6-10 kts by 15Z. //ATL Confidence...12Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 32 67 47 67 / 0 0 10 90 Atlanta 36 67 51 66 / 0 0 20 90 Blairsville 30 62 44 59 / 0 0 30 90 Cartersville 31 68 49 65 / 0 0 40 90 Columbus 35 71 53 74 / 0 0 0 90 Gainesville 34 65 47 64 / 0 0 20 90 Macon 34 70 49 75 / 0 0 0 70 Rome 30 68 51 65 / 0 0 50 90 Peachtree City 32 68 50 68 / 0 0 10 90 Vidalia 36 71 49 78 / 0 0 0 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 11 AM EDT this morning for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113. Freeze Watch from late tonight through Thursday morning for GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113. && SHORT TERM...King LONG TERM....96 AVIATION...King
Hazardous weather outlook, Mar 15, 6:15 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 615 AM EDT Wed Mar 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 615 AM EDT Wed Mar 15 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Warning is in effect for north and central Georgia until 11 AM EDT due to low temperatures at or below freezing. A Freeze Watch is in effect tonight for north and central Georgia due to low temperatures forecast to be near freezing. A Fire Danger Statement is in effect for north and central Georgia through this evening due to low relative humidities and dry fuels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A Freeze Watch is in effect for north and central Georgia through Thursday morning due to low temperatures forecast to be near freezing. There is an elevated risk for Fire Danger on Thursday due to low relative humidities in combination with dry fuels. Scattered thunderstorms will be possible Friday afternoon and evening. A few storms in central Georgia could become strong and capable of producing gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.